Encyclopedia Home / D / Drug-induced tremor

Drug-induced tremor

  • Alternative Names

    Tremor - drug-induced


    Prevention

    Always tell your doctor about the medicines you take. Take over-the-counter drugs with caution, especially those that contain stimulants or a medicine called theophylline.

    Caffeine can cause tremor and make tremor caused by other medications worse. Avoid caffeinated drinks such as coffee, tea, and soda. Also avoid other stimulants if you have tremor.


    References

    Elble RJ. Tremor: Clinical features, pathophysiology, and treatment. Neurol Clin. 2009;27:679-695.

    Jankovic J, Lang AE. Movement disorders: Diagnosis and assessment. In: Bradley WG, Daroff RB, Fenichel GM, Jankovic J, eds. Neurology in Clinical Practice. 5th ed. Philadelphia, Pa: Butterworth-Heinemann; 2008:chap 23.

    Lang A. Other movement disorders. In: Goldman L, Ausiello D, eds. Cecil Medicine. 23rd ed. Philadelphia, Pa: Saunders Elsevier; 2007:chap 434.